MAUDE Adverse Event Report: SYNTHES GMBH PSI SD800.440 PEEK IMPLANT; PLATE, CRANIOPLASTY, PREFORMED, NON-ALTERABLE

SYNTHES GMBH PSI SD800.440 PEEK IMPLANT; PLATE, CRANIOPLASTY, PREFORMED, NON-ALTERABLE
Catalog Number SD800.440
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, during cranioplasty.The surgeon found the customized peek implant was unable to fit patient's skull defect.The surgeon had to modify the skull-bone, this was a size issue and claimed that more than 5mm skull had been modified.After modified and implantation, there was still some uneven.The procedure time expanded about 45 mins.Patient status is unknown and has been discharged.The surgery was completed successfully, this report is for one (1) psi sd800.440 peek implant.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: a1: patient id reported as hl, ct2184693.H6: part: sd800.440 lot: 8424p07 manufacturing site: mezzovico.Release to warehouse date: 27 october 2023 a manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances were identified.Non-sterile part: sd800.440 lot: 11361p2 manufacturing site: mezzovico.Release to warehouse date: 11 march 2024 a manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances were identified.The product was not returned to depuy synthes for evaluation.The r&d team conducted an investigation based off the case records and complaint documentation.Per the investigation performed above the psi case file communication were reviewed.The investigation included an end-to-end process review of the documentation and forms along with the surgeon complaint description and the received details on the case.No intra / post-operatively images were provided with the complaint.No case specific features or increased off set between the patient bone and implant was requested.The implant design was completed and verified as per the depuy synthes design instructions and roles.After the surgeon reviewed the design and approved it with his signature on the approval letter, the device was produced and inspected according to process and released upon acceptable quality inspection.Based on the information and documents available this design investigation is closed as not valid regarding a design related root cause.As a part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the psi sd800.440 peek implant.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6 component code: g07002 ¿ device not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PSI SD800.440 PEEK IMPLANT
Common Device Name
PLATE, CRANIOPLASTY, PREFORMED, NON-ALTERABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19168593
Report Number8030965-2024-05349
Device Sequence Number15441168
Product Code GXN
UDI-Device Identifier10887587065113
UDI-Public(01)10887587065113
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSD800.440
Device Lot Number8424P07
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown